Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 16, 2009, 10:34 AM EST for Lake County, Florida. It took effect at Jan 16, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2009, 10:34 AM EST (15:34 UTC)
- In effect from
- Jan 16, 2009, 12:00 PM EST
- Expired
- Jan 16, 2009, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 161534 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1034 AM EST FRI JAN 16 2009 FLZ044-144-162300- /O.NEW.KMLB.FW.W.0005.090116T1700Z-090116T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 1034 AM EST FRI JAN 16 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. VERY LOW DEWPOINT AIR IS SPREADING SOUTHWARD INTO CENTRAL FLORIDA. DESPITE MUCH BELOW NORMAL TEMPERATURES...EXTENT OF DRYING IS SIGNIFICANT ENOUGH TO PRODUCE 4 TO 6 HOURS OF CRITICAL RELATIVE HUMIDITY. MINIMUM RELATIVE HUMIDITY WILL BE 25 TO 30 PERCENT WITH NORTH WINDS 10 TO 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 16, 10:20 AM EST, 14 minutes earlier.
Area forecast discussion, Jan 16, 10:20 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EST FRI JAN 16 2009
.DISCUSSION...
TODAY...NORTH WINDS BRINGING MUCH BELOW NORMAL TEMPS WITH HIGHS
RANGING FROM MID 50S FAR NORTH TO MID 60S FAR SOUTH. HAVE INCREASED
WINDS ALONG THE COAST AS FLOW TURNS SLIGHTLY ONSHORE. OVERALL HIGH
CLOUDS WILL BE THINNING TODAY SO HAVE REDUCED SKY COVER ESP NORTH
BUT SCT (OCNLY BKN?) MARINE STRATOCU SHOULD IMPINGE ON THE COAST ESP
SOUTH OF THE CAPE. SCATTERED SHOWERS JUST OFFSHORE MARTIN COUNTY
SHOULD STAY MOSTLY OFFSHORE BUT COULD SEE SOME SPRINKLES OR LIGHT
SHOWER BRUSH EXTREME SE MARTIN COUNTY.
&&
.AVIATION...VFR WITH BKN TO OVC AOA FL200 GRADUALLY THINNING AND
CLEARING OUT FROM NORTH-SOUTH OVERNIGHT. EXPECT SOME MARINE STRATOCU
NEAR THE COAST TODAY...ESP SOUTH OF THE CAPE.
&&
.MARINE...WINDS HAVE INCREASED TO ADVISORY CRITERIA. SEAS ARE
BUILDING AND WILL REACH SCA LEVELS LATER TODAY THROUGH TONIGHT...
WITH SEAS OVER THE GULF STREAM BECOMING FULLY ARISEN BY TONIGHT. NO
CHGS TO THE ONGOING SCA.
&&
.FIRE WEATHER...SFC OBS SHOW VERY LOW DEWPOINT AIR IS SPREADING
SOUTHWARD INTO CENTRAL FLORIDA. DEWPOINTS IN THE TEENS ARE POISED
JUST NORTH OF FA. DRIER NAM MOS OUTPERFORMING GFS MOS SO FAR THIS
MORNING. DESPITE MUCH BELOW NORMAL TEMPS...EXTENT OF DRYING IS
SIGNIFICANT ENOUGH THAT THINK AT LEAST LAKE COUNTY WILL SEE LONG
DURATION OF CRITICAL RH AND POSSIBLY ADJACENT PORTION OF WESTERN
ORANGE COUNTY. SO WILL BE RAISING RED FLAG WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 55 36 58 36 / 10 10 10 10
MCO 60 38 63 42 / 10 10 10 10
MLB 62 43 64 44 / 10 10 10 10
VRB 65 46 65 47 / 10 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING NOON UNTIL 6 PM THIS AFTERNOON FOR LAKE
COUNTY.
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM SATURDAY TO 1
AM EST SUNDAY FOR COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM SATURDAY TO 7
AM EST SUNDAY FOR COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
KELLYHazardous weather outlook, Jan 16, 6:05 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 605 AM EST FRI JAN 16 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 605 AM EST FRI JAN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... NEAR FREEZING TEMPERATURES ARE EXPECTED NORTH OF INTERSTATE FOUR BY EARLY SATURDAY MORNING...MAINLY IN WIND PROTECTED LOCATIONS. OPEN AREAS WHERE NORTH TO NORTHWEST WIND OF AROUND 5 MPH CONTINUE THROUGH TONIGHT WILL BE A FEW DEGREES WARMER...HOWEVER WIND CHILLS WILL DROP A BIT FURTHER...INTO THE UPPER 20S TO LOWER 30S AROUND SUNRISE. ...WIND AND SEA IMPACT... NORTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 25 KNOTS OVER THE ATLANTIC TODAY...WITH SEAS BUILDING AS HIGH AS 7 TO 10 FEET WELL OFFSHORE. CONDITIONS WILL BECOME ESPECIALLY HAZARDOUS IN THE GULF STREAM AS SEAS WILL EVENTUALLY BECOME FULLY ARISEN BY TONIGHT DUE TO THE OPPOSING WIND FROM THE NORTH AND NORTHWARD FLOWING CURRENT. ...FIRE WEATHER IMPACT... WHILE THERE ARE NO WATCHES OR WARNINGS IN EFFECT TODAY...CONTINUED DRY AIR AND GROUND CONDITIONS WILL ELEVATE THE FIRE DANGER ACROSS NORTHERN AND CENTRAL AREAS AWAY FROM THE COAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS MARINE CONDITIONS WILL CONTINUE INTO SATURDAY...WITH WINDS AND SEAS SLOWLY DIMINISHING BY LATE SATURDAY NIGHT. OVERNIGHT LOW TEMPERATURES NORTH OF INTERSTATE FOUR WILL DROP TO NEAR FREEZING...ESPECIALLY IN WIND PROTECTED AREAS AND CLOSER TO THE OCALA FOREST AND LAKE GEORGE. PATCHY FROST WILL BE POSSIBLE IN THIS AREA ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 1:36 PM EST | Freeze Warning | MLB | Lake, Volusia | 18 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.